advertisement
Question
Posted by: Mandy | 2011-02-24

Cholesterol

I was put on Aspavor 20 mg but the medical aid did not want to pay for it they said it must be changed to simvastatin 20mg. Which I used for about two weeks my ear canal was swelling and all my joints pain the docter said I had severe allergic reaction to it He then prescribed pravastatin 20mg but what worries me is that I have got Aspergillosis due to Aspergillus fumigatus but the leaflett for pravastatin says it is made of Aspergillus terreus will it also cause allergic reactions

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Mandy
Aspavor and Simvastatin are both "statin" drugs. Most statins can cause joint and muscle pains. Signs of allergy will be rash; hives; itching; shortness of breath; wheezing; cough; swelling of face, lips, tongue, or throat. Pravastatin is made from a fermentation product of the fungus Aspergillus terreus, not the fungus itself, so this should not be a problem.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2011-02-24

Dear Mandy
Aspavor and Simvastatin are both "statin" drugs. Most statins can cause joint and muscle pains. Signs of allergy will be rash; hives; itching; shortness of breath; wheezing; cough; swelling of face, lips, tongue, or throat. Pravastatin is made from a fermentation product of the fungus Aspergillus terreus, not the fungus itself, so this should not be a problem.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement